MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 SELF-EXPANDING BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 SELF-EXPANDING BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number ZIB6-40-6.0-40
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Us clearance # k040505 k163169.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.
 
Event or Problem Description
Upon opening the package of the device, a kink was noted on the sheath.Therefore, another cook's zilver stent (another size) was used instead.
 
Event or Problem Description
This follow up report is being submitted to update the investigation results.Upon opening the package of the device, a kink was noted on the sheath.Therefore, another cook's zilver stent (another size) was used instead.
 
Additional Manufacturer Narrative
Us clearance # k040505 k163169.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: "upon opening the package of the device, a kink was noted on the sheath.Therefore, another cook's zilver stent (another size) was used instead.Physician and sales rep's comment:i think that the sheath got kinked during transport." device evaluation: the zib6-40-6.0-40 device involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 3rd may 2018.On evaluation of the returned device, a kink was observed in the flexor, just distal to white cap.It was not possible to pass a 0.035¿ diameter wire guide through the device.The stent was deployed in the lab.The stent was not damaged, and was 4cm long.There was evidence of congealed blood on the stent, suggesting the device made patient contact.The customer was contacted, and confirmed that the kink was observed prior to patient contact.The device did not make contact with the patient.Complaint is confirmed as the failure was verified in the laboratory.A kink was observed in the flexor, just distal to white cap.Possible root causes for this occurrence could include device handling while inside and on removal from the packaging.Incorrect device handling could have caused or contributed to the kink in the flexor.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the product packaging insert.Document review: prior to distribution all zilver 635 biliary devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: complaint is confirmed as the failure was verified in the laboratory.A kink was observed in the flexor, just distal to white cap.The risk was determined to be no risk (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with another device.Complaints of this nature will continue to be monitored for potential emerging trends.Us clearance # k040505 k163169.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Problem statement: "upon opening the package of the device, a kink was noted on the sheath.Therefore, another cook's zilver stent (another size) was used instead.Physician and sales rep's comment: i think that the sheath got kinked during transport." device evaluation: the zib6-40-6.0-40 device involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the 3rd may 2018.On evaluation of the returned device, a kink was observed in the flexor, just distal to white cap.It was not possible to pass a 0.035¿ diameter wire guide through the device.The stent was deployed in the lab.The stent was not damaged, and was 4cm long.There was evidence of congealed blood on the stent, suggesting the device made patient contact.The customer was contacted, and confirmed that the kink was observed prior to patient contact.The device did not make contact with the patient.Complaint is confirmed as the failure was verified in the laboratory.A kink was observed in the flexor, just distal to white cap.Possible root causes for this occurrence could include device handling while inside and on removal from the packaging.Incorrect device handling could have caused or contributed to the kink in the flexor.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the product packaging insert.Document review: prior to distribution all zilver 635 biliary devices are subject to visual inspection and functional checks to ensure device integrity as per fqc.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.Summary: complaint is confirmed as the failure was verified in the laboratory.A kink was observed in the flexor, just distal to white cap.The risk was determined to be no risk (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The procedure was completed with another device.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 SELF-EXPANDING BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7458341
Report Number3001845648-2018-00180
Device Sequence Number1160199
Product Code FGE
UDI-Device Identifier10827002314860
UDI-Public(01)10827002314860(17)201019(10)C1411005
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZIB6-40-6.0-40
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/23/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/30/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1